Side affects of chemo

Highlighted
New Contributor

Side affects of chemo

I have not long finished my 4th chemotherapy session,in fact 5 weeks ago,I was very lucky to have hardly any side illnesses during my treatment,but I have now started getting pins and needles in my feet and fingers ,,,,is this usual

Reply
0 Kudos
2 REPLIES 2
Highlighted
Contributor

Re: Side affects of chemo

It's called peripheral neuropathy and it's a very common side effect. You should mention it to your treating team.

 

The Cancer Council has some booklets on treatments and side effects.  If your hospital hasn't provided you with written information, give the Cancer Council a ring and they'll send them out to you.

Reply
0 Kudos
Highlighted
Regular Contributor

Re: Side affects of chemo

Hi Terry1,

As Lolie said, it is not uncommon for chemotherapy patients to have peripheral neuropathy.  It is more common with some chemotherapy drugs than others.

As noted, it would be a good idea to mention this to your doctor when you visit them next. There are options available.

 

How many more sessions of chemo do you have remaining?

 

-sch

 

Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.